Increased Symptoms after MVA
AnonymousJuly 27, 2006 at 5:14 am
It’s great to have found that the forum is back up and running. I missed you all and have kept everyone in prayer during our down time.
I was in a car accident one week ago and ironically, I received my IVIG treatment the same day. I am fortunate to have gone for five weeks since my last dose of IVIG without any increasing symptoms. This is the longest I have gone since being diagnosed in Sept, 2005. Since my IVIG last week I have had increased symptoms of CIDP. Fatigue, numbness, weakness, muscle twitching, loss of balance and visual disturbances. You know the drill.
I was wondering if this “flare up” could have been caused by the car accident? Has anyone else ever experienced this problem?
I am waiting for a call back from my neuro and hemo docs to get their opinion. Not sure if this would have happened anyway.
Any input would be greatfully accepted.
Blessings to you all,
AnonymousJuly 27, 2006 at 8:10 am
For me, the biggest causes of flare ups are heat, stress, not getting enough sleep and not getting enough exercise. Going without IVIg beyond my usual 3 weeks is a problem, too. It sounds as if you’ve had to contend with all of these things recently. It’s no wonder you are feeling worse. Hopefully, when things calm down for you and you return to your regular IVIg schedule, you will find improvement and stability. That has happened for me.
Once you are stable, and assuming the after-effects of the MVA allow it, getting regular exercise might be helpful. Studies have shown that exercise, especially aerobic, lessens fatigue in people with CIDP (I can send you a copy of an article about those studies if you’d like). I initially resisted exercise because I thought it would make my fatigue worse. However, my experience has been like those people in the studies.
Hang in there. Better times are on the way.
You must be logged in to reply to this topic.